Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 24, 2000, 4:21 PM EDT for Baker County, Columbia County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2000, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 24, 2000, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Baker County, FL, Columbia County, FL
The radar
The Jacksonville radar (KJAX), 76 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:35 PM EDT | Thunderstorm Wind | Macclenny, FL | Large trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:30 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 242022 SVRJAX FLC003-023-242100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT MON APR 24 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAKER COUNTY IN NORTHEAST FLORIDA NORTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 500 PM EDT * AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF OLUSTEE...OR ABOUT 14 MILES NORTHEAST OF LAKE CITY...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANDERSON BY 425 PM EDT... GLEN ST. MARY AND TAYLOR BY 435 PM EDT... MACCLENNY BY 440 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ BAILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:30 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 24, 2:30 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON APR 24 2000 CURRENTLY...AT 2 PM EDT WATER VAPOR LOOP SHOWED SEVERAL SHORT WAVES MOVING ACROSS THE SOUTHEASTERN U. S. WHILE SURFACE ANALYSIS...RADAR AND SURFACE DATA SHOWED AN AREA OF SHOWERS AND THUNDERSTORMS RACING ACROSS NORTHERN FLORIDA AND GEORGIA. TORNADO WATCHES EXTENDED ACROSS SOUTHEASTERN GEORGIA AND A PORTION OF NORTHEAST FLORIDA. THE MODELS ARE IN GOOD AGREEMENT SO WILL USE THE AVN FOR THIS PACKAGE. MODELS INDICATE THAT THE DEEP MOISTURE WILL BE MOVING EAST OF THE AREA THIS EVENING SO WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST BUT GO WITH CHANCE POPS FOR OUR FLORIDA AND WESTERN GEORGIA ZONES WITH LIKELY POPS FOR OUR EASTERN GEORGIA ZONES. WILL GO WITH A SCA FOR COASTAL WATERS TONIGHT AND GO WITH FWC TEMPERATURES WITH SOME MINOR MODS FOR THIS PACKAGE. PRELIM AMG 61/75/50/72 5220 SSI 63/78/54/68 5220 JAXB 64/79/52/73 4220 GNV 62/78/55/74 3100 33 .JAX... GA...SCA ALTAMAHA SOUND GA TO FERNANDINA BEACH FL. FL...SCA ALTAMAHA SOUND GA TO FLAGLER BEACH FL. BLS
In the hours before
Special weather statement, Apr 24, 11:12 AM EDT, 5 hours 9 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-241815- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1112 AM EDT MON APR 24 2000 ...STRONG THUNDERSTORMS APPROACHING SOUTHEAST GEORGIA AND PORTIONS OF NORTH FLORIDA... A PRE FRONTAL SQUALL LINE...LOCATED ALONG AND WEST OF A LINE FROM DOUGLAS IN SOUTHEAST GEORGIA TO TALLAHASSEE IN NORTH FLORIDA...WILL CONTINUE TO MOVE TO THE EAST NORTHEAST AT ABOUT 35 TO 40 MPH THROUGH THE AFTERNOON HOURS. THIS LINE OF STORMS WILL BE AFFECTING SOUTHEAST GEORGIA FROM JUST BEFORE NOON AND THROUGHOUT THE AFTERNOON. THE LINE OF STORMS WILL BE AFFECTING MAINLY AREAS ALONG I 10 IN NORTHEAST FLORIDA FROM EARLY TO MID AFTERNOON AND INTO THE EVENING HOURS. AREAS ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO SAINT AUGUSTINE COULD SEE THE EFFECT OF THIS LINE AFTER THE MID AFTERNOON HOURS. SOME OF THE STORMS ACCOMPANYING THE LINE ARE CAPABLE OF WIND GUSTS IN EXCESS OF 45 MPH...LARGE HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. SOME OF THEM COULD ALSO BECOME SEVERE. SPOTTERS ACTIVATION ACROSS SOUTHEAST GEORGIA IS REQUESTED AT THIS TIME. ACTIVATION MIGHT BECOME NECESSARY LATER ACROSS NORTHEAST FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. SANTOS
Special weather statement, Apr 24, 12:07 PM EDT, 4 hours 14 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-241815- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1112 AM EDT MON APR 24 2000 ...A TORNADO WATCH IS IN EFFECT FOR BACON...COFFEE...CLINCH...WARE...ECHOLS... AND ATKINSON COUNTIES IN SOUTHEAST GEORGIA AND FOR SUWANNEE...HAMILTON... AND COLUMBIA COUNTIES IN NORTHEAST FLORIDA UNTIL 5 PM... A PRE FRONTAL SQUALL LINE...LOCATED ALONG AND WEST OF A LINE FROM DOUGLAS IN SOUTHEAST GEORGIA TO TALLAHASSEE IN NORTH FLORIDA...WILL CONTINUE TO MOVE TO THE EAST NORTHEAST AT ABOUT 35 TO 40 MPH THROUGH THE AFTERNOON HOURS. THIS LINE OF STORMS WILL BE AFFECTING SOUTHEAST GEORGIA AND AREAS ALONG I 10 IN NORTHEAST FLORIDA FROM EARLY TO MID AFTERNOON AND INTO THE EVENING HOURS. AREAS ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO SAINT AUGUSTINE COULD SEE THE EFFECT OF THIS LINE AFTER THE MID AFTERNOON HOURS. SOME OF THE STORMS ACCOMPANYING THE LINE WILL BE CAPABLE OF BECOMING SEVERE WITH WIND GUSTS IN EXCESS OF 55 MPH...LARGE HAIL... HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE WATCH MIGHT BE EXTENDED FURTHER EAST LATER IN THE AFTERNOON SPOTTERS ACTIVATION ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...MAINLY IN AREAS WITHIN AND NEAR THE WATCH AREA...IS REQUESTED AT THIS TIME FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. SANTOS
Special weather statement, Apr 24, 4:00 PM EDT, 21 minutes before
FLZ020>023-GAZ132>136-149>152-162-163-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT MON APR 24 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA...BAKER...COLUMBIA...HAMILTON AND SUWANNEE. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA...APPLING...ATKINSON...BACON...BRANTLEY...CLINCH... COFFEE...ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE. THE STORMS THAT PRODUCED SEVERE WEATHER HAVE WEAKENED.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Apr 24, 4:32 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 43 min |
| Apr 24, 5:42 PM EDT | Tornado Warning | JAX | Baker, Columbia | 33 min |
| Apr 24, 6:21 PM EDT | Tornado Warning | JAX | Columbia, Hamilton | 24 min |
| Apr 24, 6:54 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.